JournalsrmiVol. 32, No. 3pp. 913–970

The Dirichlet problem for elliptic systems with data in Köthe function spaces

  • José María Martell

    Universidad Autónoma de Madrid, Spain
  • Dorina Mitrea

    University of Missouri, Columbia, United States
  • Irina Mitrea

    Temple University, Philadelphia, USA
  • Marius Mitrea

    University of Missouri, Columbia, USA
The Dirichlet problem for elliptic systems with data in Köthe function spaces cover
Download PDF

Abstract

We show that the boundedness of the Hardy–Littlewood maximal operator on a Köthe function space X\mathbb X and on its Köthe dual X\mathbb X' is equivalent to the well-posedness of the X\mathbb X-Dirichlet and X\mathbb X'-Dirichlet problems inR+n\mathbb R^n_+ in the class of all second-order, homogeneous, elliptic systems, with constant complex coefficients. As a consequence, we obtain that the Dirichlet problem for such systems is well-posed for boundary data in Lebesgue spaces, variable exponent Lebesgue spaces, Lorentz spaces, Zygmund spaces, as well as their weighted versions. We also discuss a version of the aforementioned result which contains, as a particular case, the Dirichlet problem for elliptic systems with data in the classical Hardy space H1H^1, and the Beurling-Hardy space HAp^p for p(1,)p \in (1,\infty). Based on the well-posedness of the LpL^p-Dirichlet problem we then prove the uniqueness of the Poisson kernel associated with such systems, as well as the fact that they generate a strongly continuous semigroup in natural settings. Finally, we establish a general Fatou type theorem guaranteeing the existence of the pointwise nontangential boundary trace for null-solutions of such systems.

Cite this article

José María Martell, Dorina Mitrea, Irina Mitrea, Marius Mitrea, The Dirichlet problem for elliptic systems with data in Köthe function spaces. Rev. Mat. Iberoam. 32 (2016), no. 3, pp. 913–970

DOI 10.4171/RMI/903